MAUDE Adverse Event Report: ALPHATEC SPINE, INC INVICTUS; SCREWDRIVER

ALPHATEC SPINE, INC INVICTUS; SCREWDRIVER
Model Number 17111
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the distal tip of the screwdriver sheared off during surgery.All pieces were retrieved and discarded at the hospital.
 
Additional Manufacturer Narrative
Review of the device history record indicates the instrument conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.There were no issues during the manufacture of this product that would contribute to this complaint condition.An evaluation of the returned device found that the distal hexalobe tip had fractured and became separated from the instrument.The root cause is likely a result of the screwdriver input torque exceeded the design strength of the distal hexalobe tip.The instrument was used for treatment, no diagnosis.

Brand Name
INVICTUS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key17559440
Report Number2027467-2023-00063
Device Sequence Number4801535
Product Code HXX
UDI-Device Identifier00190376192710
UDI-Public(01)00190376192710(10)8789304
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17111
Device Catalogue Number17111
Device Lot Number8789304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Initial Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown